Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 813, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 10, 2011, 5:52 AM CDT for 6 counties in Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2011, 5:52 AM CDT (10:52 UTC)
- Expired
- Aug 10, 2011, 6:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Conway County, AR, Johnson County, AR, Logan County, AR, Pope County, AR, Van Buren County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:13 AM CDT | TSTM WND DMG | Russellville, AR | A PATIO UMBRELLA WAS BLOWN THROUGH A MCDONALDS WINDOW ALONG HWY 331. |
| Aug 10, 6:13 AM CDT | TSTM WND GST 58 | 3 E Russellville, AR | MEASURED AT KRUE ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
728
WUUS54 KLZK 101052
SVRLZK
ARC029-071-083-115-141-149-101130-
/O.NEW.KLZK.SV.W.0813.110810T1052Z-110810T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 AM CDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
SOUTHEASTERN JOHNSON COUNTY IN WESTERN ARKANSAS...
EAST CENTRAL LOGAN COUNTY IN WESTERN ARKANSAS...
POPE COUNTY IN CENTRAL ARKANSAS...
WEST CENTRAL VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHEASTERN YELL COUNTY IN CENTRAL ARKANSAS...
* UNTIL 630 AM CDT
* AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 2 MILES NORTHWEST OF PINEY BAY
REC AREA...OR 8 MILES EAST OF CLARKSVILLE...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE... TARAL... SOLO...
POTTSVILLE... LONDON... LAKE DARDANELLE...
LAKE ATKINS... HECTOR... GALLA CREEK WMA...
DOVER... DARDANELLE LOCK AND DAM...
DARDANELLE... CARDEN BOTTOMS... BROOMFIELD...
BROCK CREEK LAKE... ATKINS... SCOTTSVILLE...
LUTHERVILLE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 70 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3561 9273 3512 9295 3524 9341 3535 9332
3558 9327
TIME...MOT...LOC 1052Z 276DEG 35KT 3542 9331
$$
BJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:11 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 10, 4:11 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 411 AM CDT WED AUG 10 2011 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT AN ACTIVE SHORT TERM PD IS SHAPING UP AS A STALLED FRONTAL BNDRY REMAINS IN THE VICINITY OF AR THROUGH SATURDAY. A BELT OF H5 NWLYS WILL CONTINUE OVER THE NRN PART OF THE STATE THROUGH SATURDAY. RIPPLES IN THE BELT WILL PROVIDE IMPETUS FOR SEVERAL ROUNDS OF CONVECTION. WITH AMPLE MOISTURE IN PLACE CHARACTERIZED BY PWATS IN THE 1.8 TO 2.2 INCH RANGE...MUCAPE VALUES WILL GENERALLY BE IN THE 2000-3000 J/KG RANGE THROUGH THE PD. THE INCREASED SHEAR DUE TO THE AFOREMENTIONED NWLYS WILL COMBINE WITH THE MODEST INSTABILITY TO ALLOW SOME OF THE ROUNDS OF CONVECTION TO BE SEVERE. THE EXPECTED MODE OF CONVECTION THROUGH SATURDAY WILL BE IN THE FORM OF PERIODIC MESOSCALE CONVECTIVE SYSTEMS WITH DAMAGING WINDS LIKELY THE PREDOMINATE SVR TYPE. HOWEVER...GIVEN STEEP MID LVL LAPSE RATES AND MUCH LOWER WBZ HEIGHTS THAN OF LATE...ISOLATED SVR HAIL WILL ALSO BE POSSIBLE. THIS ACTIVE PATTERN WILL COME TO AN END ON SAT NIGHT...AS THE MODELS ALL CONT TO PUSH A SEASONABLY STRONG COLD FRONT ALL THE WAY THROUGH THE STATE WITH THE HELP OF A FINAL...STRONGER NW FLOW SHRTWV. THIS MORNING... THE FIRST ROUND OF CONVECTION IS KNOCKING AT THE DOOR. A SVR MCS IN ERN OK HAS PROMPTED A SVR TSTORM WATCH FOR THE NWRN CORNER OF THE LZK CWA. LATEST RADAR TRENDS SEEM TO INDICATE THE MCS IS IN ITS MATURE STAGE WITH A BOOKEND VORTEX FULLY DEVELOPED. THIS TENDS TO LEND ITSELF TOWARD A GRADUAL WEAKENING OF THE SYSTEM AS IT MOVES E INTO AR. HOWEVER...THE AIRMASS AHEAD OF THE SYSTEM SUPPORTS SUSTENANCE OF SVR CONVECTION...SO THE WEAKENING PROCESS MAY BE SLOWED A BIT. BY THE TIME THE MCS REACHES THE NORTH CENTRAL PART OF THE STATE...EXPECT IT TO BE BELOW SVR LIMITS. REGARDLESS...HAVE INCREASED RAIN CHCS TO NEAR 100 PERCENT IN THE NW CWA AS IT WILL AT LEAST RAIN AND THUNDER AT A MINIMUM. LATER TODAY...EYES WILL NEED BE KEPT ON A POTENTIAL MCV THAT COULD EMANATE FROM THE REMNANTS OF THE ONGOING MCS. A COMPLEX AND MUDDLED BNDRY LAYER FCST FOR THIS AFTERNOON MAKES INSTABILITY A QUESTION MARK FOR BOTH AFTERNOON HIGHS AND THE REDEVELOPMENT OF AFTERNOON CONVECTION. TEMPS-WISE...HAVE LEANED TOWARD THE COOLER SIDE OF GUIDANCE WITH EXPANSIVE HIGH CLOUD COVER EXPECTED AND COOLING LOW LVL OUTFLOW BNDRYS LIKELY REINFORCING/SHOVING THE STALLED FRONT BACK SOUTH TO THE CEN PART OF THE STATE. BELIEVE THE BEST CHC FOR AFTERNOON REDEVELOPMENT WILL BE IN THE ERN AND SERN PORTIONS OF THE CWA. THURSDAY THROUGH SATURDAY NIGHT... AS STATED EARLIER...CONVECTIVE CHCS WILL COME AND GO THROUGH THIS PD UNTIL THE MAIN COLD FRONT COMES THROUGH ON SAT NIGHT. HAVE HEDGED HIGHS TOWARD THE COOLER MET GUIDANCE GIVEN EXPECTED CLOUD COVER/PRECIP/OUTFLOWS. LOWS SHOULD BE NEAR OR SLIGHTLY ABOVE GUIDANCE DUE TO CLOUD COVER. && .LONG TERM...SUNDAY THROUGH TUESDAY NO SIG DIFFERENCES NOTED WITH THE MODEL SOLUTIONS THRU THE PD. HIGH PRES ALOFT WL CONT BLDG TO THE W OF AR ACRS THE PLAINS STATES...WITH AN UPR TROF OVR THE ERN STATES. THE END RESULT FOR THE MID SOUTH WL BE A NWLY FLOW ALOFT. A CDFNT WL BE EXITING SERN AR EARLY ON SUN... WITH JUST SOME LINGERING SLGT CHC/S OF SHRA/TSRA. HIGH PRESSURE WL SETTLE INTO THE REGION BEHIND THE FNT WITH TEMPS RETURNING CLOSER TO NORMAL FOR THIS TIME OF YEAR SUN AND MON. THE MODELS CONT TO INDC THAT THE UPR RDG MAY BEGIN TO BLD BACK EWD LATE IN THE PD...ALLOWING TEMPS TO BEGIN A GRADUAL REBOUND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 84 69 85 71 / 80 50 30 30 CAMDEN AR 101 78 100 76 / 30 40 30 20 HARRISON AR 81 67 85 70 / 90 50 30 30 HOT SPRINGS AR 96 76 93 76 / 40 40 30 20 LITTLE ROCK AR 92 74 90 75 / 50 50 30 20 MONTICELLO AR 99 76 98 77 / 40 40 30 20 MOUNT IDA AR 97 75 93 75 / 50 40 30 20 MOUNTAIN HOME AR 82 67 86 70 / 90 50 30 30 NEWPORT AR 84 69 86 71 / 70 50 30 30 PINE BLUFF AR 95 74 93 76 / 40 40 30 20 RUSSELLVILLE AR 91 71 90 73 / 90 50 30 30 SEARCY AR 88 70 87 72 / 70 50 30 30 STUTTGART AR 92 72 89 74 / 60 50 30 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...63 / LONG TERM...44
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED AUG 10 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE AFFECTING PARTS OF NORTHWEST ARKANSAS THIS MORNING. STRONG AND SEVERE STORMS WILL BE POSSIBLE DURING THE EARLY MORNING HOURS...WITH DAMAGING WINDS THE MAIN THREAT. AS THE MORNING PROGRESSES...THE ACTIVITY IS EXPECTED TO WEAKEN. LATER TODAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER MUCH OF THE STATE. ANY STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST FLOW ALOFT WILL BRING A SERIES OF UPPER LEVEL IMPULSES ACROSS THE AREA AS WE HEAD INTO THE WEEKEND. THIS WILL RESULT IN CONTINUING CHANCES OF SHOWERS AND THUNDERSTORMS OVER MUCH OF ARKANSAS. ANY STORMS HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. BY SATURDAY AND SUNDAY...A COLD FRONT WILL PASS SOUTHWARD ACROSS THE STATE...WITH SHOWERS AND THUNDERSTORMS ONCE AGAIN POSSIBLE. COOLER AND DRIER CONDITIONS ARE EXPECTED BEHIND THIS FRONT...WITH BELOW NORMAL TEMPERATURES POSSIBLE HEADING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:18 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Yell | 57 min |
| Aug 10, 5:29 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 61 min |
| Aug 10, 6:20 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Perry, Pope, Saline and 1 more | 33 min |
| Aug 10, 6:34 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Pulaski, Saline and 1 more | 56 min |
| Aug 10, 6:49 AM CDT | Special Weather Statement | LZK | Van Buren | 46 min |
| Aug 10, 7:00 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Lonoke, Pulaski, Van Buren, White | 60 min |
| Aug 10, 7:04 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Van Buren | 56 min |
| Aug 10, 7:19 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White | 56 min |
| Aug 10, 7:42 AM CDT | Special Weather Statement | LZK | Jefferson | 43 min |
| Aug 10, 7:55 AM CDT | Special Weather Statement | LZK | Lonoke, Monroe, Prairie, Woodruff | 55 min |
| Aug 10, 8:00 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 60 min |
| Aug 10, 8:41 AM CDT | Special Weather Statement | LZK | Woodruff | 29 min |
| Aug 10, 8:58 AM CDT | Special Weather Statement | LZK | Jackson | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.